I am the father of a 5 year old child. He received a liver transplant about a year ago for a metabolic disease (which is now cured because of the transplant).
He has a small rash on his chest and back constantly. We thought it was perhaps a side effect of his medication (prograf). However, we were in Spain for the last two months, and during that time he had absolutely no rash. As soon as we got back home, the rash returned.
This rash doesn't really bother him during the day, but at night he sits up constantly and scrates his face and chest. It's making him sleep horribly. We have covered his matress in a special allergy prevention type cover (it's a plastic sealed cover for a matress) and we have washed all his clothes and sheets with special soap. We use no fabric softener because we fear that might be the problem as well. Still his rash continues.
He does have known allergies to: soy, chicken, feathers (we removed our feather pillows and comforter) and eggs. Of course there could be more that we are unaware of...
Any advice would help. We have seen an allergy doctor in the past, but it seems like finding a needle in a haystack when we don't know what is causing this.
How long has it been since you made a visit to the allergist?
Was there anything different in Spain than at home? Like how was the weather? (just a thought) Do you have any animals or pets in the home the child may be allergic to? Sounds like it could be something at home causing it. Does it bother him if he's out of the house during the day?
Keep a journal and write down all the details of when it affects him....maybe you could get closer to finding out what's causing this rash.
Maybe he's allergic to bath soap? Shampoo? A specific wash cloth that may be rubbed on his body?
I have no clue and I am not a doctor....just thought I'd let you know what I would do.
I have 3 kids....my youngest with a red birthmark scattered on his whole back...different than a rash...but I thought of it when I read your question that's why I posted my thoughts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.